Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 99, NWS Springfield, MO

August 26, 2006Maries County, Missouri

NWS Springfield, MO issued this flash flood warning at Aug 26, 2006, 4:50 AM CDT for Maries County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2006, 4:50 AM CDT (09:50 UTC)
Expired
Aug 26, 2006, 10:45 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Maries County, MO

The radar

The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 260957
FFWSGF
MOC125-261545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 AM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARIES COUNTY IN CENTRAL MISSOURI.

* UNTIL 1045 AM CDT

* AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  AN AREA OF HEAVY RAINFALL MOVING ACROSS MARIES COUNTY. RAINFALL 
  RATES OF ONE TO TWO INCHES PER HOUR WILL OCCUR ACROSS THE COUNTY 
  THROUGH 6 AM WHICH WILL LEAD TO FLASH FLOODING. FRIDAYS RAINFALL 
  AMOUNTS OF THREE TO FOUR INCHES HAS CAUSED SOIL CONDITIONS TO 
  REMAIN SATURATED. ANY ADDITIONAL RAINFALL THIS MORNING TO QUICKLY
  RUNOFF AND CAUSE FLASH FLOODING...ESPECIALLY THE TYPICAL LOW 
  WATER CROSSINGS.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIENNA AND
  BELLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3802 9216 3806 9158 3829 9169 3827 9218

$$

JLT
1 follow-up statement
000 
WGUS73 KSGF 261543
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 AM CDT SAT AUG 26 2006

MOC125-261551-
MARIES MO-
1041 AM CDT SAT AUG 26 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 AM CDT FOR MARIES
COUNTY...

IN EXCESS OF TWO INCHES OF RAIN FELL OVER THE REGION DURING THE 
OVERNIGHT HOURS BRINGING THE TWENTY FOUR HOUR RAINFALL TOTAL OVER 
FIVE INCHES. RAINFALL HAS ENDED FOR NOW...HOWEVER ADDITIONAL 
RAINFALL WILL BE POSSIBLE LATER TODAY AND DURING THE OVERNIGHT HOURS.

LAT...LON 3802 9216 3806 9158 3829 9169 3827 9218

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 1:15 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 26, 1:15 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 AM CDT SAT AUG 26 2006

.DISCUSSION...
A LARGE MCS COMPLEX WAS BEGINNING TO DEVELOP ACROSS EASTERN
KANSAS/NORTHWEST MISSOURI EARLY THIS MORNING WITH REGIONAL RADAR
INDICATING A MESOSCALE CIRCULATION JUST NORTH OF KANSAS CITY AS OF 1
AM. LOW LEVEL JET CONTINUES TO IGNITE CONVECTION ACROSS NORTH
CENTRAL OKLAHOMA...AND INTO SOUTH CENTRAL/SOUTHEAST KANSAS. CURRENT
RADAR TRENDS ALONG WITH LATEST RUC...CONTINUES TO SHOW MID LEVEL DRY
LAYER/STABLE LAYER ACROSS SOUTHERN MISSOURI REMAINING NEARLY
STATIONARY WHICH WOULD LEAD TO THE BULK OF THE CONVECTION NORTH OF
I-44 DURING THE NEXT 6/12 HOURS. ALTHOUGH WILL SEE HOW RADAR TRENDS
LOOK IN THE NEXT TWO HOURS...BUT CURRENT THINKING IS TO HAVE CHANCE
POPS SOUTH OF I-44 WITH LIKELY/CATEGORICAL POPS NORTH OF I-44.

AFTER THIS MORNING MY ATTENTION TURNS TO THE STRONG SYNOPTIC SCALE
SYSTEM ACROSS THE NORTHERN ROCKIES. MODELS HAVE BEEN TRENDING TOWARD
A VERY STRONG MID/UPPER LOW BECOMING CUT OFF FROM THE MEAN FLOW BY
MONDAY ACROSS THE MID WEST. BOTH THE WRF/GFS ARE SHOWING A VERY
SYNOPTIC TYPE REGIME DEVELOPING ACROSS THE NORTHERN/CENTRAL PLAINS
BY LATE IN THE WEEKEND/EARLY NEXT WEEK WHICH IS TYPICAL FOR AN EARLY
FALL STORM SYSTEM. EVEN SOME OF THE MOISTURE FIELDS ASSOCIATED WITH
THIS SYSTEM IS SHOWING A VERY DYNAMIC WARM/COLD CONVEYER BELT ACROSS
NEBRASKA/SOUTHERN SOUTH DAKOTA AND WESTERN IOWA BY MONDAY. DUE TO
THE STRENGTH OF THIS SYSTEM...THE CURRENT FRONTAL BOUNDARY JUST
NORTH OF OUR FORECAST AREA WILL LIKELY STALL OR EVEN RETREAT
NORTHWARD AS THIS SYSTEM BEGINS TO MOVE OUT OF THE ROCKIES.
THEREFORE...IT SEEMS THAT THE BULK OF THE PRECIPITATION WILL LIKELY
HAPPEN AS THE MAIN UPPER TROUGH MOVES THROUGH MONDAY/MONDAY NIGHT.

CURRENT FORECAST WITH LIKELY PRECIPITATION CHANCES ACROSS CENTRAL
MISSOURI WITH LOW PROBABILITIES ACROSS EXTREME SOUTHERN MISSOURI
SEEMS REASONABLE AT THIS TIME THROUGH SUNDAY AFTERNOON.
TEMPERATURES WILL ONCE AGAIN PLAY HAVOC DUE TO RAINFALL AND CLOUD
COVER. HIGHS IN THE LOW TO MID 80S ACROSS CENTRAL MISSOURI...WITH
UPPER 80S TO NEAR 90 ALSO SEEMS REASONABLE DUE TO CURRENT THICKNESS
VALUES.

DID NOT WANT TO DEVIATE TOO MUCH AFTER MONDAY/TUESDAY TIME
PERIOD...BUT DUE TO THIS SYSTEM EXPECTING TO DEVELOP...HAVE ADJUSTED
TEMPERATURES SLIGHTLY FOR WEDNESDAY/THURSDAY. NO OTHER CHANGES
EXPECTED. JLT

&&

.AVIATION...

FOR THE 0600 UTC TAFS...FIRST LINE OF THUNDERSTORMS MOVED INTO
SOUTHEAST KANSAS AND FELL APART IN THE STABLE AIR. THIS BAND OF
SHOWERS WILL MISS BOTH AIRFIELDS...BUT THERE IS MORE TO COME LATER
THIS MORNING. LOOKS LIKE NEXT COMPLEX OF THUNDERSTORMS IN KANSAS
SHOULD REACH JOPLIN BY 12Z AND SPRINGFIELD BY 14Z. JUST WENT VCTS IN
TAFS AT THIS TIME AS UNCERTAINTY EXISTS AS TO WHETHER THIS LINE WILL
MEET THE SAME FATE AS THIS FIRST ONE DID.

GCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 25, 9:40 PM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT FRI AUG 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
940 PM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO ARE
  POSSIBLE ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI
  THIS EVENING. THE PRIMARY HAZARD WITH THESE STORMS WILL BE BRIEF
  HEAVY RAIN AND OCCASIONAL LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS
  REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THE COMBINATION
  OF THE FRONT AND ABUNDANT ATMOSPHERIC MOISTURE WILL RESULT IN
  PERIODS OF SHOWERS AND THUNDERSTORMS. ENOUGH INSTABILITY WILL BE
  PRESENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS DURING THE
  AFTERNOON AND EVENING HOURS THIS WEEKEND. STRONG TO SEVERE
  THUNDERSTORMS WILL ALSO BE POSSIBLE OVER SOUTH CENTRAL MISSOURI
  MONDAY AFTERNOON. DAMAGING WIND GUSTS WILL BE THE PRIMARY
  HAZARD.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, Aug 26, 3:11 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 AM CDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 AM     TSTM WND DMG     STOCKTON                37.70N 93.80W
08/26/2006                   CEDAR              MO   PUBLIC

            SEVERE THUNDERSTORM WIND GUSTS HAVE DOWNED SEVERAL LARGE
            TREE LIMBS IN THE COMMUNITY OF STOCKTON. BLACKOUT
            CONDITIONS HAVE ALSO OCCURRED IN STOCKTON DUE TO POWER
            OUTAGES.

&&

DCRAMER
Local storm report, Aug 26, 4:18 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 AM CDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     TSTM WND DMG     BOLIVAR                 37.61N 93.41W
08/26/2006                   POLK               MO   LAW ENFORCEMENT

            SEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREE LIMBS
            WITHIN THE CITY OF BOLIVAR.

&&

DCRAMER
Local storm report, Aug 26, 4:18 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 AM CDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     BOLIVAR                 37.61N 93.41W
08/26/2006                   POLK               MO   LAW ENFORCEMENT

            SEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREE LIMBS
            WITHIN THE CITY OF BOLIVAR.

&&

DCRAMER
Local storm report, Aug 26, 4:38 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 AM CDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND GST     SLEEPER                 37.76N 92.59W
08/26/2006  E70 MPH          LACLEDE            MO   PUBLIC

            60 TO 70 MPH THUNDERSTORM WIND GUSTS NEAR THE SLEEPER
            AREA.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:43 AM CDTSevere Thunderstorm WarningSGFCedar62 min
Aug 26, 2:59 AM CDTSevere Thunderstorm WarningSGFPolk76 min
Aug 26, 3:20 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas70 min
Aug 26, 3:50 AM CDTSevere Thunderstorm WarningSGFLaclede70 min
Aug 26, 8:29 AM CDTFlash Flood WarningSGFHowell6 hr

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.